Will The Side Effects From Zoloft Lessen Over Time?

Three months after starting on Paxil I was feeling too dragged down to continue so my doctor started me on 25 milligrams (mg) of Zoloft. I have been taking it for two months and have been experiencing headaches and nausea. I am now taking only half a pill.

Will the headaches and nausea lessen over time, or will I need a different drug? Also, how effective is only half a pill?

If your nausea and headaches occurred after starting Zoloft, it’s a fair bet that they are Zoloft side effects. Sometimes side effects decrease or disappear with time but if after two months on a very low dose of the drug you still have them, the outlook for getting anywhere with this drug is not good.

A dose of 12.5 mg is quite unlikely to be helpful, and persistent side effects are a barrier to dose increases. You and your doctor might consider trying a another drug, even another selective serotonin reuptake inhibitor (SSRI).

All antidepressants have potential side effects but by judicious trial and error you can probably find one that you can tolerate without undue side effects.

The information provided on Health Search Online is for educational purposes only and is not a substitute for medical advice, diagnosis or treatment.